Establishing conditions for the functional central limit theorem in nonlinear and semiparametric time series processes

DSpace/Manakin Repository

Open Research Exeter (ORE)

Establishing conditions for the functional central limit theorem in nonlinear and semiparametric time series processes

Show simple item record

dc.contributor.author Davidson, James en_GB
dc.contributor.department Cardiff Business School en_GB
dc.contributor.department University of Exeter en
dc.date.accessioned 2008-05-29T08:14:23Z en_GB
dc.date.accessioned 2011-01-25T10:26:04Z en_US
dc.date.accessioned 2013-03-19T15:55:01Z
dc.date.issued 2002 en_GB
dc.description.abstract This paper considers methods of deriving sufficient conditions for the central limit theorem and functional central limit theorem to hold in a broad class of time series processes, including nonlinear processes and semiparametric linear processes. The common thread linking these results is the concept of near-epoch dependence on a mixing process, since powerful limit results are available under this limited-dependence property. The particular case of near-epoch dependence on an independent process provides a convenient framework for dealing with a range of nonlinear cases, including the bilinear, GARCH, and threshold autoregressive models. It is shown in particular that even SETAR processes with a unit root regime have short memory, under the right conditions. A simulation approach is also demonstrated, applicable to cases that are analytically intractable. A new FCLT is given for semiparametric linear processes, where the forcing processes are of the NED-on-mixing type, under conditions that are evidently close to necessary. en_GB
dc.identifier.citation Journal of Econometrics 106 (2002) 243-269 en_GB
dc.identifier.doi 10.1016/S0304-4076(01)00100-2 en_GB
dc.identifier.uri http://hdl.handle.net/10036/28753 en_GB
dc.language.iso en en_GB
dc.publisher Elsevier en_GB
dc.relation.url http://www.people.ex.ac.uk/jehd201/ en_GB
dc.relation.url http://www.sciencedirect.com/science/journal/03044076 en_GB
dc.subject near epoch dependence en_GB
dc.subject GARCH en_GB
dc.subject FCLT en_GB
dc.subject TAR en_GB
dc.subject Nonlinear en_GB
dc.subject Bilinear en_GB
dc.title Establishing conditions for the functional central limit theorem in nonlinear and semiparametric time series processes en_GB
dc.type Article en_GB
dc.date.available 2008-05-29T08:14:23Z en_GB
dc.date.available 2011-01-25T10:26:04Z en_US
dc.date.available 2013-03-19T15:55:01Z
dc.identifier.issn 03044076 en_GB
dc.description Please see also the following Corrigendum to Section 2.4, Journal of Econometrics 110(1) 103-104 en_GB
dc.description The author was formerly at the Cardiff Business School en
dc.identifier.journal Journal of Econometrics en_GB


Files in this item

Files Size Format View
davidson3.pdf 294.3Kb PDF Thumbnail

This item appears in the following Collection(s)

Show simple item record

Browse

My Account

Local Links